Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 19, NWS Seattle, WA

December 14, 2006San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Dec 14, 2006, 3:30 AM PST for San Juan County, Washington. It took effect at Dec 14, 2006, 2:00 PM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 3:30 AM PST (11:30 UTC)
In effect from
Dec 14, 2006, 2:00 PM PST
Expired
Dec 15, 2006, 10:00 AM PST
In force
20 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 141130
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST THU DEC 14 2006

WAZ001-503-506-510-514>517-141930-
/O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/
/O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
330 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY
MORNING.

SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...LOCALLY
RISING TO 40 MPH LATE THIS AFTERNOON WITH GUSTS TO 65 MPH. WINDS
WILL RISE FURTHER TONIGHT AS THE SYSTEM MOVES INLAND. WIDESPREAD
WINDS OF 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. LOCALLY THE WIND
WILL REACH 50 TO 60 MPH TONIGHT WITH GUSTS OF 80 TO 90 MPH
LIKELY...MAINLY ALONG THE COAST...IN THE STRAIT OF JUAN DE FUCA
AREA...AND ACROSS WHIDBEY ISLAND. LOCALLY DAMAGING WINDS WILL
CONTINUE EARLY FRIDAY THEN EASE DURING THE DAY.

THE HIGH WINDS WILL CAUSE FALLING TREES...BRING DOWN POWER LINES
AND PRODUCE POWER OUTAGES...AND DAMAGE SOME STRUCTURES. FLYING
DEBRIS WILL ALSO BE A HAZARD.

$$

WAZ504-505-507>509-511-512-141930-
/O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/
/O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
330 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY
MORNING.

SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...LOCALLY
RISING TO 40 MPH LATE THIS AFTERNOON WITH GUSTS TO 65 MPH.
DAMAGING WINDS WILL BECOME MORE WIDESPREAD TONIGHT AS THE FRONT
MOVES THROUGH THE INTERIOR OF WESTERN WASHINGTON. LOCALLY
DAMAGING WINDS WILL CONTINUE EARLY FRIDAY THEN EASE DURING THE
DAY.

THE HIGH WINDS WILL CAUSE FALLING TREES...BRING DOWN POWER LINES
AND PRODUCE POWER OUTAGES...AND DAMAGE SOME STRUCTURES.

$$

WAZ513-141930-
/O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/
/O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
OLYMPICS-
330 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE OLYMPICS THIS AFTERNOON THROUGH
FRIDAY MORNING.

WINDS WILL RISE TO 50 TO 60 MPH IN SOME AREAS LATE THIS AFTERNOON
AND CONTINUE THROUGH TONIGHT. LOCAL WIND GUSTS OF 80 TO 90 MPH
ARE POSSIBLE AS WELL.

THE HIGH WINDS WILL CAUSE FALLING TREES.

$$

MCDONNAL
3 follow-up statements
000 
WWUS76 KSEW 141750
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
950 AM PST THU DEC 14 2006

WAZ001-503-506-510-514>517-150600-
/O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
950 AM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE AREA TONIGHT.

SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...WITH
GENERALLY WINDY CONDITIONS ON THE COAST...ACROSS THE NORTHERN
INLAND WATERS...AND NEAR THE ENTRANCES TO THE STRAIT OF JUAN DE
FUCA. THIS WINDS WILL BE SIMILAR TO THE WINDS THAT HAVE OCCURRED
SEVERAL TIMES ALREADY THIS SEASON. STRONGER WINDS WILL ARRIVE
TONIGHT...AND EXPECT WIDESPREAD WINDS OF 40 MPH WITH GUSTS TO 65
MPH BY EVENING...WITH STRONGER WESTERLY WINDS DEVELOPING AROUND
9PM. 

BEHIND THIS STRONG LOW PRESSURE SYSTEM THE PRESSURE WILL RISE
RAPIDLY...AND WINDS WILL SHIFT TO WESTERLY. THE STRONGEST WINDS
WILL ARRIVE AROUND 9 PM ON THE COAST...AND AROUND MIDNIGHT IN THE
STRAIT OF JUAN DE FUCA. THESE WINDS ARE EXPECTED TO BE AROUND 50
OR 60 MPH...WITH GUSTS OF 80 TO 90 MPH LIKELY. WHIDBEY ISLAND IS
ALSO VULNERABLE TO STRONG WEST WINDS FROM THE STRAIT. WINDS WILL
GRADUALLY EASE DURING THE DAY ON FRIDAY.

THE HIGH WINDS WILL CAUSE FALLING TREES. POWER OUTAGES ARE LIKELY
IN SOME AREAS. DAMAGE TO STRUCTURES IS POSSIBLE AND FLYING DEBRIS
WILL BE A HAZARD. ALL PREPARATIONS FOR THESE WINDS SHOULD BE
RUSHED TO COMPLETION TODAY. THE STRONGEST WINDS WILL ARRIVE
OVERNIGHT TONIGHT.

$$

WAZ504-505-507>509-511-512-150600-
/O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
950 AM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE AREA TONIGHT.

SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY AND IT
WILL BE GENERALLY WINDY ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING...WITH LOCAL SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 65
MPH. 

THE STRONGEST AND DAMAGING WINDS WILL BECOME MORE WIDESPREAD
TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS VANCOUVER
ISLAND AND INTO SOUTHERN BRITISH COLUMBIA OVERNIGHT. STRONG
PRESSURE RISES BEHIND THIS DEEP LOW PRESSURE SYSTEM WILL CAUSE A
SURGE OF SOUTHWESTERLY WINDS TO DEVELOP. THESE WINDS WILL SURGE
THROUGH THE SOUTHWEST PART OF WESTERN WASHINGTON...AND ESPECIALLY
THROUGH THE CHEHALIS GAP LATER THIS EVENING. THE WINDS ARE
EXPECTED TO SURGE THROUGH THE PUGET SOUND AREA AROUND MIDNIGHT.

THESE HIGH WINDS WILL CAUSE FALLING TREES AND POWER OUTAGES ARE
LIKELY. THERE MAY BE DAMAGE TO SOME STRUCTURES. THERE IS A HAZARD
FROM FLYING DEBRIS TONIGHT. PEOPLE SHOULD RUSH TO COMPLETION
PREPARATION FOR HIGH WINDS...LOOSE OBJECTS AROUND THE YARD SHOULD
BE SECURED...BOAT MOORINGS SHOULD BE CHECKED. 

THE STRONGEST WINDS SO FAR THIS SEASON ARE LIKELY TONIGHT.

$$

WAZ513-150600-
/O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/
OLYMPICS-
950 AM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING
WINDS AS IT MOVES ACROSS THE OLYMPICS TONIGHT. SOUTHERLY AND THEN
WESTERLY WINDS WILL RISE TO 50 TO 60 MPH IN SOME AREAS LATE THIS
AFTERNOON. THE WINDS WILL PEAK OVERNIGHT...WITH GUSTS TO 80 TO 90
MPH LIKELY...ESPECIALLY ACROSS ALL OF THE EXPOSED RIDGES AND
HIGHER ELEVATIONS. EXPECT THE HIGH WINDS TO CAUSE FALLING TREES
IN THE OLYMPIC MOUNTAINS THROUGH TONIGHT AND EARLY FRIDAY MORNING.

$$

MM
000 
WWUS76 KSEW 150306
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
706 PM PST THU DEC 14 2006


...HIGH WIND WARNINGS CONTINUE FOR ALL OF WESTERN WASHINGTON...

.A DEEP LOW PRESSURE SYSTEM WAS LOCATED ABOUT 150 MILES WEST OF
THE NORTHERN OLYMPIC PENINSULA AT 6 PM. THIS LOW WILL MOVE ACROSS
CENTRAL VANCOUVER ISLAND OVERNIGHT.

DAMAGING WINDS ARE COMING IN TWO PIECES. WINDS FROM THE SOUTH AT
30 TO 40 MPH WITH GUSTS TO 90 MPH ON THE COAST AND 50 MPH INLAND
ARE OCCURRING THIS EVENING. AROUND 8 PM...WINDS WILL ABRUPTLY
SHIFT TO THE SOUTHWEST ALONG THE CENTRAL WASHINGTON COAST. THIS
WIND SHIFT WILL THEN SPREAD INLAND...GIVING A STRONGER PERIOD OF
WINDS. GUSTS WILL REACH 90 MPH ALONG THE COAST AND NEAR THE
STRAIT OF JUAN DE FUCA. GUSTS TO 80 MPH MAY ALSO OCCUR IN THE
CHEHALIS GAP BETWEEN HOQUIAM AND SHELTON. SOUTHWEST WINDS OF 40
MPH WITH GUSTS TO 65 MPH WILL OCCUR IN OTHER LOCATIONS THROUGHOUT
THE INTERIOR OF WESTERN WASHINGTON.

THE HIGH WINDS WILL CAUSE FALLING TREES AND POWER LINES. POWER
OUTAGES ARE LIKELY TO BE EXTENSIVE. DAMAGE TO STRUCTURES IS
POSSIBLE AND FLYING DEBRIS WILL BE A HAZARD. DEATHS AND INJURIES
FROM THIS TYPE OF WIND STORM TYPICALLY OCCUR AS A RESULT OF TREES
FALLING ON CARS AND SOMETIMES ON HOUSES. PEOPLE SHOULD AVOID BEING
ON THE ROAD OVERNIGHT AND SHOULD SEEK SHELTER IN A STURDY BUILDING
AWAY FROM WEAK TREES.


WAZ516-517-151115-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
NORTH COAST-CENTRAL COAST-
706 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

SOUTH WINDS OF 40 MPH WITH GUSTS TO 70 MPH WILL SHIFT TO SOUTHWEST AND
INCREASE TO 50 MPH WITH GUSTS TO 90 MPH. WINDS WILL GRADUALLY
DECREASE AFTER ABOUT 2 AM.

AT 615 PM A TRAINED SPOTTER AT OCEAN SHORES WAS REPORTING A SOUTH
WIND OF 40 TO 50 MPH WITH GUSTS TO 70 MPH.

$$

WAZ504-505-507>509-511-512-151115-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
706 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH HAVE BEEN
OCCURRING THIS EVENING. AT 6 PM EVERETT WAS REPORTING A SOUTH WIND
OF 35 MPH WITH GUSTS TO 52 MPH. WINDS MAY BRIEFLY DECREASE AT
TIMES THROUGH ABOUT 9 PM. BUT WIND WILL SHIFT TO THE SOUTHWEST
AND INCREASE LATER THIS EVENING AS A STRONG LOW PRESSURE SYSTEM
MOVES ACROSS THE AREA. SOUTHWEST WINDS WILL RISE TO 50 MPH WITH GUSTS
TO 80 MPH IN THE CHEHALIS GAP FROM SHELTON WESTWARD. SOUTHWEST
WINDS WILL RISE TO 40 MPH WITH GUSTS TO 65 MPH
ELSEWHERE...BEGINNING AROUND 9 PM IN OLYMPIA AND SPREADING NORTH
THROUGH THE SEATTLE AND EVERETT AREAS BETWEEN 10 AND 11 PM.

$$

WAZ513-151115-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
OLYMPICS-
706 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

SOUTH WINDS OF 40 MPH WITH GUSTS TO 70 MPH WILL SHIFT TO THE WEST
AND INCREASE TO 60 MPH WITH GUSTS TO 90 MPH AROUND 10 PM. 

$$

WAZ510-514-515-151115-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
706 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

EXPECT SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH AROUND THE
ADMIRALTY INLET AREA THIS EVENING. WINDS IN THE STRAIT OF JUAN DE
FUCA WILL GENERALLY BE EAST AT 20 TO 30 MPH. BETWEEN 10 PM AND
MIDNIGHT...WIND WILL SHIFT ABRUPTLY TO THE WEST AND INCREASE TO 50
MPH WITH GUSTS TO 90 MPH.

$$

WAZ001-503-506-151115-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
706 PM PST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

WINDS HAVE BEEN EAST TO NORTHEAST AROUND 10 TO 20 MPH THIS
EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE LATER
THIS EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE AREA.
SOUTHWEST WINDS WILL RISE TO 40 MPH WITH GUSTS TO 65 MPH BETWEEN 10
PM AND MIDNIGHT.

$$


ALBRECHT/MERCER
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 151115
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PST FRI DEC 15 2006

...A HIGH WIND WARNING REMAINS IN EFFECT FOR MUCH OF WESTERN
WASHINGTON UNTIL 10 AM PST THIS MORNING...

.STRONG AND LOCALLY DAMAGING WINDS WILL CONTINUE OVER MUCH OF 
WESTERN WASHINGTON EARLY THIS MORNING...THEN GRADUALLY EASE LATER
THIS MORNING AND AFTERNOON.

THE STRONGEST WINDS WILL OCCUR EARLY THIS MORNING ALONG THE
STRAIT OF JUAN DE FUCA AND ACROSS WHIDBEY ISLAND. SUSTAINED WINDS
50 TO 60 MPH WITH GUSTS INTO THE 80 TO 90 MPH RANGE WILL CONTINUE
THROUGH AROUND 6 AM THIS MORNING. ELSEWHERE ACROSS THE WESTERN
WASHINGTON LOWLANDS WINDS WILL GENERALLY BE 30 TO 40 MPH EARLY
THIS MORNING WITH LOCAL GUSTS TO 60 MPH. WINDS WILL DECREASE TO 20
TO 30 MPH LATE THIS MORNING.

THE DEEP LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WIND STORM
MOVED ACROSS SOUTHERN VANCOUVER ISLAND INTO SOUTHWEST BRITISH
COLUMBIA OVERNIGHT. IT WILL MAKE ITS WAY EAST TODAY...REACHING
SOUTHERN ALBERTA THIS EVENING.

THE HIGH WINDS CAUSED WIDESPREAD POWER OUTAGES OVERNIGHT...WITH
FALLEN TREES IN MANY AREAS AND LOCAL DAMAGE TO SOME BUILDINGS.
LOCALLY DAMAGING WINDS WILL CONTINUE THIS MORNING...WITH THE
HAZARD OF FALLING TREES AND FLYING DEBRIS STILL A THREAT.

WAZ516-517-151800-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
NORTH COAST-CENTRAL COAST-
315 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE
EARLY THIS MORNING.

$$

WAZ504-505-507>509-511-512-151800-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
315 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

SOUTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL
CONTINUE EARLY THIS MORNING...EXCEPT NEAR EVERETT AND VICINITY
WHERE WEST WINDS 40 TO 50 MPH AND GUSTS TO 70 MPH ARE LIKELY.

$$

WAZ513-151800-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
OLYMPICS-
315 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

WEST WINDS 50 MPH WITH GUSTS TO 75 MPH WILL CONTINUE EARLY THIS
MORNING. 

$$

WAZ510-514-515-151800-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
315 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

WEST WINDS 50 TO 60 MPH WITH LOCAL GUSTS OF 80 TO 90 MPH WILL
CONTINUE THROUGH AROUND 6 AM THIS MORNING...THEN EASE TO 30 TO 40
MPH WITH GUSTS TO 60 MPH.

$$

WAZ001-503-506-151800-
/O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
315 AM PST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

WEST WIND 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE
EARLY THIS MORNING.

$$

MCDONNAL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:00 AM PST, 30 minutes earlier.

Area forecast discussion, Dec 14, 3:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST THU DEC 14 2006

.SYNOPSIS...A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL SPREAD
RAIN ACROSS WESTERN WASHINGTON TODAY...AND PRODUCE DAMAGING WINDS
LATE THIS AFTERNOON THROUGH FRIDAY MORNING AS IT MOVES ACROSS THE
AREA. THE SYSTEM WILL ALSO PRODUCE HEAVY SNOW IN THE MOUNTAINS. A
WEAK UPPER TROUGH WILL BRING COOL AND QUIETER WEATHER THIS WEEKEND
...AND A WEAK UPPER RIDGE WILL BUILD EARLY NEXT WEEK.

&&

.SHORT TERM...WE ARE CURRENTLY IN THE LULL BETWEEN FRONTAL SYSTEMS
...WITH A MINOR UPPER RIDGE BUILDING OVER WRN WA AHEAD OF THE NEXT
MAJOR STORM. A WEAK PUGET SOUND CONVERGENCE ZONE DIED OUT OVERNIGHT
...LEAVING ONLY SPOTTY SHOWERS.

THE CENTER OF THE NEXT SYSTEM UPSTREAM IS NEAR 44N/140W...AND IT IS
ON TRACK TO BECOME A SIGNIFICANT WIND EVENT FOR MUCH OF WRN WA LATE
TODAY THROUGH FRI MORNING -- AS WE HAVE BEEN ADVERTISING. THE STORM
IS IN A GOOD ENVIRONMENT FOR STRONG SURFACE DEVELOPMENT -- IN THE
LEFT EXIT REGION OF A 190 KT JET AND NEAR THE RIGHT ENTRANCE REGION
OF A DOWNSTREAM JET. THE SURFACE LOW -- CURRENTLY AROUND 988 MB --
WILL DEEPEN TO AROUND 972 MB AND PROBABLY MAKE LANDFALL NEAR THE
NORTH TIP OF THE OLYMPIC PENINSULA AROUND MIDNIGHT TONIGHT. IT WILL
MOVE QUICKLY INTO SOUTHWEST BRITISH COLUMBIA LATE TONIGHT...WITH ITS
BENT BACK OCCLUSION SWINGING THROUGH WRN WA.

SATELLITE DATA ALREADY SHOW A FAIRLY LARGE AREA OF 40 KT OR HIGHER
WINDS AHEAD OF AND WITH THE OCCLUSION. I PLAN TO UPGRADE THE WATCH
TO A HIGH WIND WARNING WITH THE MORNING FORECAST PACKAGE. SOUTHERLY
WINDS AHEAD OF THE SURFACE LOW WILL RISE INTO THE 40 TO 50 MPH RANGE
THU EVENING WITH GUSTS TO AROUND 65 MPH. THE STRONGEST WINDS WILL
PROBABLY WITH THE OCCLUSION THU NIGHT...WITH STRONG WESTERLIES
REACHING THE COAST AND SURGING THROUGH THE STRAIT OF JUAN DE FUCA
AND ACROSS THE WHIDBEY ISLAND AREA. THESE WINDS COULD BE AS STRONG
AS 50 TO 60 MPH WITH THE POTENTIAL FOR GUSTS AS HIGH AS 80 TO 90 MPH.

I WILL ISSUE A WINTER STORM WARNING FOR THE CASCADES FOR THIS FRONT
... AS IT WILL PRODUCE ONE TO TWO FEET OF NEW SNOW WITH THE SNOW
LEVEL AROUND 3000 FT. WE WILL ALSO HAVE A CONTINUING FLOOD WARNING
FOR THE SKOKOMISH RIVER.

THE WIND WILL DROP OFF FRI MORNING...AND SHOWERS WILL DECREASE WITH
SOME SUN BREAKS LIKELY FRI AFTERNOON. THE SNOW LEVEL BEHIND THE
FRONT WILL FALL TO AROUND 1000 FT ON FRI...AND FAIRLY STRONG
WESTERLY FLOW WILL KEEP SNOW FALLING IN THE MOUNTAINS. A WEAKENING
SHORTWAVE WILL REACH THE AREA ON SAT. MCDONNAL

&&

.LONG TERM...THE LONGER RANGE MODELS ARE IN GENERAL AGREEMENT THAT
SUN THROUGH WED WILL BE A RELATIVELY QUIET PERIOD. AN UPPER RIDGE
OVER THE AREA SUN AND MON WILL PROBABLY GIVE WAY TO A FRONTAL SYSTEM
AROUND TUE AND THEN REBOUND ON WED. MCDONNAL

&&

.AVIATION...DELAYED.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

1. HIGH WIND WARNING FOR MOST OF WESTERN WASHINGTON (INCLUDES THE
OLYMPICS BUT NOT THE CASCADES) THIS AFTERNOON THROUGH FRI MORNING.
2. HEAVY SNOW WARNING FOR THE CASCADES NOON TODAY THROUGH NOON
FRI.
3. STORM WARNING ALL WATERS.
4. HIGH SURF ADVISORY AND COASTAL FLOOD WATCH IN EFFECT FOR THE
WASHINGTON COAST.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:13 AM PSTCoastal Flood WatchSEW7 hr
Dec 14, 3:30 AM PSTWinter Storm WarningSEW19 hr
Dec 14, 8:05 AM PSTFlood WatchSEWGrays Harbor, King, Lewis, Mason, Pierce, Snohomish and 1 more15 hr
Dec 14, 10:08 AM PSTHigh Surf WarningSEW18 hr
Dec 14, 11:39 AM PSTCoastal Flood AdvisorySEWSan Juan22 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.